MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE DUALMESH BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W.L. GORE & ASSOCIATES GORE DUALMESH BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Model Number 1DLMC201
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes No Code Available (3191); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).It should be noted that the gore® dualmesh® biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿.
 
Event or Problem Description
It was reported to gore that the patient underwent open incisional hernia repair on (b)(6).2010, whereby a gore® dualmesh® biomaterial was implanted.It was reported the patient alleges the following injuries: revision surgery.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
Updated results code, conclusion code remains unchanged.
 
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: 08/24/09: history & physical.Hpi: laparoscopy assisted colectomy for diverticular disease in 2006, developed swelling at site of hand assist incision.Increasing size, pain.Exam: obese.Abdomen: pendulous, midline incision scar above umbilicus, right side of this, reducible incisional hernia with hernial defect approximately 4 cm diameter.Herniation is 15 cm at maximum bulging.Infraumbilical area, another hernia defect 4 cm in diameter detected.Hernia reducible.Does have diathesis [sic] recti.Impression: multiple incisional hernias.Plan: will have ct of anterior abdomen to detect all hernia defects then schedule repair, with usage of prosthetic patch.Addendum: ct scan of abdomen and pelvis for further evaluation of incisional hernia.Multiple incisional hernias in midline with supraumbilical hernia in midline, 4 cm opening with herniated omental fat and small portion of transverse colon.Two smaller hernias with opening approximately 1 to 2 cm through which there was herniated omental fat.Just to the right of midline and left of midline but still in supraumbilical location 15 mm leftward hernia.Broad-based umbilical hernia noted containing fat with track in subcutaneous tissue.No evidence of strangulation.Continued to complain of pain, and because of this he would like to have this repaired.08/24/09: [missing record: records for the ct scan showing the ¿evaluation of incisional hernia¿ were not provided.] 01/22/2010: operative report.Pre/postop dx: incarcerated incisional hernia.Operation: repair of incarcerated incisional hernia with gore-tex patch.Findings: multiple herniations.Previous incision that extended approximately 8 cm above the umbilicus and to the right side of the umbilicus for hand-assisted colectomy.Developed herniation.Multiple hernias noted.One hernia is proximal to the main incision and the second one to the right side of the main incision.A third one was to the left side of the main incision and then at the umbilicus.Below the umbilicus, there were also two herniations below the incision.All hernias contain incarcerated omental fat.No bowel noted.Operative procedure: ¿under general anesthesia, incision was performed along the previous incision and later it had to be extended both proximal and distally.After the peritoneal cavity was entered, all the hernia was connected into one defect.All the omentum was reduced and cauterized to ensure not bleeding.After this was achieved, the defect was approximately 10 x 5 cm in diameter and repair was done using a 2-mm thick gore-tex patch 19 x 15 cm in diameter.This was spread under the fascial defect with smooth side facing downwards and texture side facing superficially.It was sutured tucking under the fascial defect with interrupted gore-tex suture.All together 12 mattress sutures were used to fix this patch in place and some additional 2-0 prolene suture was also used to close between the patches and the edge of the fascial defect to reinforce the first layer of suture.After ensuring complete hemostasis, a large jackson-pratt drain 19-french was placed in the subcutaneous defect and brought through a separate stab incision to the right side of the main incision.The drain was fixed in place and the skin was then approximated with clips.The patient tolerated the procedure well and left in good condition.¿ 01/22/2010: implant sticker.Gore dualmesh® biomaterial.Ref catalogue number: 1dlmc201.Lot batch code: 06836081.W.L.Gore & associates.The records confirm a gore® dualmesh® biomaterial (1dlmc201/06836081) was implanted during the procedure.Records for the revision surgery were not provided.A potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that the gore® dualmesh® biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: conclusion code remains unchanged.H10/11: added additional information.-recurrent hernia (confirmed (b)(6) 2011, (b)(6) 2011); revision surgery (confirmed (b)(6) 2011, (b)(6) 2011).A potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that the gore® dualmesh® biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
(b)(6) 2011: (b)(6), md.History and physical.Presented (b)(6) 2010, complaint of ventral/incisional hernia, initially repaired in (b)(6) 2010.After hernia repair in february was involved in a serious rear-end motor vehicle accident, ever since then has had recurrent bulge in the area of his midline incision and somewhat to the right.History of diverticulosis, diverticulitis, diabetes.Exam: abdominal hernia.Impression/plan: ventral/incisional hernia, symptomatic, proceed with repair with mesh.(b)(6) 2011: (b)(6) hospital.(b)(6) md.Operative report.Preoperative diagnosis: recurrent ventral/incisional hernia.Postoperative diagnosis: same.Procedure: repair of recurrent ventral/incisional hernia with mesh.Assistant: (b)(6), oms3.Anesthesia: general endotracheal.¿the patient was brought to the operating room and placed supine on the operating room table.General endotracheal anesthesia was induced.The patient's abdomen was scrubbed, prepped, and draped in a sterile manner.The previously made midline incision was reincised with the scalpel.The subcutaneous tissues were incised with electrocautery.Hemostasis was achieved with electrocautery.A large hernia sac was encountered.There was omentum adherent to the hernia sac.The omentum and small bowel adherent were taken down in a gentle blunt sharp manner.The patient had had a previous hernia repair by another surgeon.I encountered what appeared to be gore-tex mesh.It appeared to have torn from most of the edges of the fascia and was sitting in the midst of the hernia sac adherent to omentum.With gentle blunt and sharp dissection, the previous graft was removed in its entirety.A portion of omentum was also removed which was adherent.Once the adhesions had been taken down abdominal exploration was undertaken.The patient had a large fascial defect.Exploration was otherwise unremarkable.The peritoneal cavity was irrigated.The irrigate was aspirated.The fascia surrounding the periphery of the hernia defect was cleansed of all superficial fat.Once the fascia had been cleared, it was closed with individual sutures of #1 prolene.A portion of polypropylene mesh was then cut to fit as an on lay patch.This was lain atop the superficial fascia.The mesh was then held in place with running segments of 2-0 prolene.The mesh was affixed to the fascia.Once this had been completed the area was irrigated.The irrigate was aspirated.A #10 jackson-pratt drain was placed via separate stab wound.Scarpa's fascia was closed with running segment of 2-0 vicryl.The skin incision was closed with clips.A sterile dressing was applied to wounds.Sponge and instrument counts were correct x2.There were no complications.¿ (b)(6) 2011: (b)(6) hospital.Implant sticker.Prolene mesh.(b)(6) 2011: (b)(6) (b)(6), md.Pathology report.Specimen: mesh.Diagnosis: mesh and soft tissue, ventral incisional herniorrhaphy: synthetic mesh.Unremarkable fibrovascular tissue and adipose.(b)(6) 2011: (b)(6) hospital.(b)(6), md.Discharge summary.Underwent ventral hernia repair of recurrent/incisional hernia with mesh, without incident on (b)(6) 2011.Has expected postoperative ileus, advanced to regular diet, given follow-up instructions, discharged.(b)(6) 2011: (b)(6) hospital.(b)(6), md.History and physical.Developed recurrent large abdominal bulge one month ago.Obese.Recurrent ventral/incisional hernia, admitted for hernia repair.(b)(6) 2011: (b)(6) hospital.(b)(6) md.Operative report.Preoperative diagnosis: recurrent ventral/incisional hernia.Postoperative diagnosis: same.Procedure: repair of recurrent ventral/incisional hernia.Anesthesia: general endotracheal.The patient had had a ventral/incisional hernia repaired twice in the past.I did the most recent repair several months ago as an onlay repair with polypropylene mesh.This repair had disrupted.¿the patient was brought to the operating room and placed supine on the operating room table.General endotracheal anesthesia was induced.The patient's abdomen was scrubbed, prepped, and draped in a sterile manner.The previous midline incision was reincised with the scalpel.The incision was carried down through the subcutaneous tissues with electrocautery.Hemostasis was achieved with electrocautery.The previous mesh was encountered.This onlay patch of mesh was quite incorporated into the tissues.This was incised with electrocautery and the scalpel.A hernia sac was encountered.There were adhesions of omentum and small bowel to the mesh.The previous fascial sutures over which the mesh had been placed had disrupted and the fascia was gaping wide.The small bowel and omentum was taken off of the mesh in a gentle manner.Once the fascial layer was reached, further adhesions were incised.The fascia was cleaned circumferentially.I elected not to try to reapproximate the fascia.It was thickened healthy but the gap was too large and i believe that is why it disrupted because of the tension.I elected to place and onlay patch leaving a gap in the fascia of bard composite lp mesh.I chose an 8.2-inch x 6.2-inch oval mesh.This was lain atop the fascia.As mentioned above, the gap in the fascia was left in situ.All the small bowel was reduced below the fascia.The bard mesh was sewn in place with running segments of old prolene.It was reinforced with individual sutures of 0 prolene.There was a good overlap of mesh onto the fascia circumferentially.The repair seemed to be quite intact and strong.The previously incised polypropylene was then reapproximated with a running segment of #1 prolene.The tissues were irrigated.Scarpa's fascia was closed with running segment of 2-0 vicryl.The skin was closed with clips.A sterile dressing was applied to the wound.Sponge and instrument counts were correct x2.There were no complications.¿ (b)(6) 2011: (b)(6) hospital.Implant sticker.Bard cimposix l/p mesh.(b)(6) 2011: (b)(6) hospital.(b)(6), md.Discharge summary.Underwent repair of ventral/incisional hernia repair, placed in icu postoperatively because of extensive dissection of the repair.Advanced to regular diet, having bowel movements, ambulating, discharged home.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: health effect impact code: f26: no health consequences or impact.H6: medical device component: g07001: part/component/sub-assembly term not applicable.The investigation has been completed.Based upon gore¿s investigation there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.This event will be closed as no problem detected.Medical records: the known medical records span august 24, 2009 through june 5, 2011 and not all records received in this time span are relevant to the gore® dualmesh® biomaterial device.Patient information: medical history: gastroesophageal reflux disease [gerd], multiple incisional hernias, obesity, diverticulosis, diverticulitis, diabetes mellitus.Prior surgical procedures: on (b)(6) 2006: colectomy for diverticular disease.On (b)(6) 2010: repair of incarcerated incisional hernia with ¿gore-tex patch¿.Implant: gore® dualmesh® biomaterial.On (b)(6) 2011 repair of recurrent ventral/incisional hernia with mesh.Implant: prolene mesh.On (b)(6) 2011: repair of recurrent ventral/incisional hernia.Implant: bard composix.Implant preoperative complaints: on (b)(6) 2009: ¿laparoscopy assisted colectomy for diverticular disease in 2006, developed swelling at site of hand assist incision.Increasing size, pain.¿ abdomen: ¿pendulous, midline incision scar above umbilicus, right side of this, reducible incisional hernia with hernial defect approximately 4 cm diameter.Herniation is 15 cm at maximum bulging.Infraumbilical area, another hernia defect 4 cm in diameter detected.Hernia reducible.Does have diathesis [sic] recti.¿ ¿ct scan of abdomen and pelvis for further evaluation of incisional hernia.Multiple incisional hernias in midline with supraumbilical hernia in midline, 4 cm opening with herniated omental fat and small portion of transverse colon.Two smaller hernias with opening approximately 1 to 2 cm through which there was herniated omental fat.Just to the right of midline and left of midline but still in supraumbilical location 15 mm leftward hernia.Broad-based umbilical hernia noted containing fat with track in subcutaneous tissue.No evidence of strangulation.¿ implant procedure: repair of incarcerated incisional hernia with ¿gore-tex patch¿.Implant: gore® dualmesh® biomaterial (06836081/1dlmc201) 15cm x 19cm, oval.Implant date: on (b)(6) 2010.Description of hernia being treated: ¿previous incision that extended approximately 8 cm above the umbilicus and to the right side of the umbilicus for hand-assisted colectomy.Developed herniation.Multiple hernias noted.One hernia is proximal to the main incision and the second one to the right side of the main incision.A third one was to the left side of the main incision and then at the umbilicus.Below the umbilicus, there were also two herniations below the incision.All hernias contain incarcerated omental fat.¿ ¿under general anesthesia, incision was performed along the previous incision and later it had to be extended both proximal and distally.After the peritoneal cavity was entered, all the hernia was connected into one defect.All the omentum was reduced and cauterized to ensure not bleeding.¿ implant size and fixation: ¿after this was achieved, the defect was approximately 10 x 5 cm in diameter and repair was done using a 2-mm thick gore-tex patch 19 x 15 cm in diameter.This was spread under the fascial defect with smooth side facing downwards and texture side facing superficially.It was sutured tucking under the fascial defect with interrupted gore-tex suture.All together 12 mattress sutures were used to fix this patch in place and some additional 2-0 prolene suture was also used to close between the patches and the edge of the fascial defect to reinforce the first layer of suture.After ensuring complete hemostasis, a large jackson-pratt drain 19-french was placed in the subcutaneous defect and brought through a separate stab incision to the right side of the main incision.The drain was fixed in place and the skin was then approximated with clips.¿ no post-operative records were provided.Explant preoperative complaints: on (b)(6) 2011 ¿presented on (b)(6) 2010, complaint of ventral/incisional hernia, initially repaired in on (b)(6) 2010.After hernia repair in february was involved in a serious rear-end motor vehicle accident, ever since then has had recurrent bulge in the area of his midline incision and somewhat to the right.¿ explant procedure: repair of recurrent ventral/incisional hernia with mesh.Implant: prolene mesh.Explant date: on (b)(6) 2011 [hospitalization on (b)(6) 2011] ¿the patient's abdomen was scrubbed, prepped, and draped in a sterile manner.The previously made midline incision was reincised with the scalpel.The subcutaneous tissues were incised with electrocautery.Hemostasis was achieved with electrocautery.A large hernia sac was encountered.There was omentum adherent to the hernia sac.The omentum and small bowel adherent were taken down in a gentle blunt sharp manner.The patient had had a previous hernia repair by another surgeon.I encountered what appeared to be gore-tex mesh.It appeared to have torn from most of the edges of the fascia and was sitting in the midst of the hernia sac adherent to omentum.With gentle blunt and sharp dissection, the previous graft was removed in its entirety.A portion of omentum was also removed which was adherent.Once the adhesions had been taken down abdominal exploration was undertaken.The patient had a large fascial defect.Exploration was otherwise unremarkable.The peritoneal cavity was irrigated.The irrigate was aspirated.The fascia surrounding the periphery of the hernia defect was cleansed of all superficial fat.Once the fascia had been cleared, it was closed with individual sutures of #1 prolene.A portion of polypropylene mesh was then cut to fit as an on lay patch.This was lain atop the superficial fascia.The mesh was then held in place with running segments of 2-0 prolene.The mesh was affixed to the fascia.Once this had been completed the area was irrigated.The irrigate was aspirated.A #10 jackson-pratt drain was placed via separate stab wound.Scarpa's fascia was closed with running segment of 2-0 vicryl.The skin incision was closed with clips.¿ on (b)(6) 2011 pathology: synthetic mesh: ¿unremarkable fibrovascular tissue and adipose.¿ on (b)(6) 2011 discharge summary: ¿underwent ventral hernia repair of recurrent/incisional hernia with mesh, without incident on 03/02/11.Has expected postoperative ileus, advanced to regular diet, given follow-up instructions, discharged.¿ relevant medical information: on (b)(6) 2011 repair of recurrent ventral/incisional hernia.Implant: bard composix.Conclusions: it should be noted that the gore® dualmesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ medical records that indicate mesh ¿movement¿ or that the device led to a recurrence may reflect a recurrence as a function of a patient¿s poor tissue quality leading to fascial dehiscence or loss of anchorage of fixation, or may be related to the hernia type, individual patient comorbidities, and technical and procedural aspects of the repair.These factors include but are not limited to, fixation type, mesh shape/sizing used, and defect closure decisions.Additionally, a new, unrelated hernia can occur but may be referred to as a recurrent hernia.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, recurrence, ileus, increased procedure time and related harms, irritation or inflammation, infection, pain, paresthesia, perforation, revision / re-intervention, seroma or hematoma and related harms, wound complications and wound dehiscence.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: updated health effect- clinical code.H6: updated investigation findings.H6: updated investigation conclusions.H6: health effect impact code: f26: no health consequences or impact.H6: medical device component: g07001: part/component/sub-assembly term not applicable.The investigation has been completed.Based upon gore¿s investigation there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.This event will be closed as no problem detected.Medical records: the known medical records span (b)(6) 2009 through (b)(6) 2011 and not all records received in this time span are relevant to the gore® dualmesh® biomaterial device.Patient information: medical history: ¿ gastroesophageal reflux disease [gerd].¿ multiple incisional hernias.¿ obesity.¿ diverticulosis.¿ diverticulitis.¿ diabetes mellitus.Prior surgical procedures: ¿ in 2006: colectomy for diverticular disease.¿ on (b)(6) 2010: repair of incarcerated incisional hernia with ¿gore-tex patch¿.Implant: gore® dualmesh® biomaterial.¿ on (b)(6) 2011: repair of recurrent ventral/incisional hernia with mesh.Implant: prolene mesh.¿ on (b)(6) 2011: repair of recurrent ventral/incisional hernia.Implant: bard composix.Implant preoperative complaints: ¿ on (b)(6) 2009: ¿laparoscopy assisted colectomy for diverticular disease in 2006, developed swelling at site of hand assist incision.Increasing size, pain.¿ abdomen: ¿pendulous, midline incision scar above umbilicus, right side of this, reducible incisional hernia with hernial defect approximately 4 cm diameter.Herniation is 15 cm at maximum bulging.Infraumbilical area, another hernia defect 4 cm in diameter detected.Hernia reducible.Does have diathesis [sic] recti.¿ ¿ct scan of abdomen and pelvis for further evaluation of incisional hernia.Multiple incisional hernias in midline with supraumbilical hernia in midline, 4 cm opening with herniated omental fat and small portion of transverse colon.Two smaller hernias with opening approximately 1 to 2 cm through which there was herniated omental fat.Just to the right of midline and left of midline but still in supraumbilical location 15 mm leftward hernia.Broad-based umbilical hernia noted containing fat with track in subcutaneous tissue.No evidence of strangulation.¿ implant procedure: repair of incarcerated incisional hernia with ¿gore-tex patch¿.Implant: gore® dualmesh® biomaterial (06836081/1dlmc201) 15cm x 19cm, oval.Implant date: (b)(6) 2010.¿ description of hernia being treated: ¿previous incision that extended approximately 8 cm above the umbilicus and to the right side of the umbilicus for hand-assisted colectomy.Developed herniation.Multiple hernias noted.One hernia is proximal to the main incision and the second one to the right side of the main incision.A third one was to the left side of the main incision and then at the umbilicus.Below the umbilicus, there were also two herniations below the incision.All hernias contain incarcerated omental fat.¿ ¿under general anesthesia, incision was performed along the previous incision and later it had to be extended both proximal and distally.After the peritoneal cavity was entered, all the hernia was connected into one defect.All the omentum was reduced and cauterized to ensure not bleeding.¿ ¿ implant size and fixation: ¿after this was achieved, the defect was approximately 10 x 5 cm in diameter and repair was done using a 2-mm thick gore-tex patch 19 x 15 cm in diameter.This was spread under the fascial defect with smooth side facing downwards and texture side facing superficially.It was sutured tucking under the fascial defect with interrupted gore-tex suture.All together 12 mattress sutures were used to fix this patch in place and some additional 2-0 prolene suture was also used to close between the patches and the edge of the fascial defect to reinforce the first layer of suture.After ensuring complete hemostasis, a large jackson-pratt drain 19-french was placed in the subcutaneous defect and brought through a separate stab incision to the right side of the main incision.The drain was fixed in place and the skin was then approximated with clips.¿ ¿ no post-operative records were provided.Explant preoperative complaints: ¿ on (b)(6) 2011: ¿presented (b)(6) 2010, complaint of ventral/incisional hernia, initially repaired in (b)(6) 2010.After hernia repair in (b)(6) was involved in a serious rear-end motor vehicle accident, ever since then has had recurrent bulge in the area of his midline incision and somewhat to the right.¿ explant procedure: repair of recurrent ventral/incisional hernia with mesh.Implant: prolene mesh.Explant date: (b)(6) 2011 [hospitalization (b)(6) 2011].¿ ¿the patient's abdomen was scrubbed, prepped, and draped in a sterile manner.The previously made midline incision was reincised with the scalpel.The subcutaneous tissues were incised with electrocautery.Hemostasis was achieved with electrocautery.A large hernia sac was encountered.There was omentum adherent to the hernia sac.The omentum and small bowel adherent were taken down in a gentle blunt sharp manner.The patient had a previous hernia repair by another surgeon.I encountered what appeared to be gore-tex mesh.It appeared to have torn from most of the edges of the fascia and was sitting in the midst of the hernia sac adherent to omentum.With gentle blunt and sharp dissection, the previous graft was removed in its entirety.A portion of omentum was also removed which was adherent.Once the adhesions had been taken down abdominal exploration was undertaken.The patient had a large fascial defect.Exploration was otherwise unremarkable.The peritoneal cavity was irrigated.The irrigate was aspirated.The fascia surrounding the periphery of the hernia defect was cleansed of all superficial fat.Once the fascia had been cleared, it was closed with individual sutures of #1 prolene.A portion of polypropylene mesh was then cut to fit as an on lay patch.This was lain atop the superficial fascia.The mesh was then held in place with running segments of 2-0 prolene.The mesh was affixed to the fascia.Once this had been completed the area was irrigated.The irrigate was aspirated.A #10 jackson-pratt drain was placed via separate stab wound.Scarpa's fascia was closed with running segment of 2-0 vicryl.The skin incision was closed with clips.¿ ¿ on (b)(6) 2011: pathology: synthetic mesh: ¿unremarkable fibrovascular tissue and adipose.¿ ¿ on (b)(6) 2011: discharge summary: ¿underwent ventral hernia repair of recurrent/incisional hernia with mesh, without incident on (b)(6) 2011.Has expected postoperative ileus, advanced to regular diet, given follow-up instructions, discharged.¿ relevant medical information: ¿ on (b)(6) 2011: repair of recurrent ventral/incisional hernia.Implant: bard composix.Conclusions: it should be noted that the gore® dualmesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ medical records that indicate mesh ¿movement¿ or that the device led to a recurrence may reflect a recurrence as a function of a patient¿s poor tissue quality leading to fascial dehiscence or loss of anchorage of fixation, or may be related to the hernia type, individual patient comorbidities, and technical and procedural aspects of the repair.These factors include but are not limited to, fixation type, mesh shape/sizing used, and defect closure decisions.Additionally, a new, unrelated hernia can occur but may be referred to as a recurrent hernia.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, recurrence, ileus, increased procedure time and related harms, irritation or inflammation, infection, pain, paresthesia, perforation, revision / re-intervention, seroma or hematoma and related harms, wound complications and wound dehiscence.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE DUALMESH BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8511795
Report Number3003910212-2019-00094
Device Sequence Number1921403
Product Code FTL
UDI-Device Identifier00733132601042
UDI-Public00733132601042
Combination Product (Y/N)N
Initial Reporter StateCA
PMA/510(K) Number
K992189
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/08/2014
Device Model Number1DLMC201
Device Catalogue Number1DLMC201
Device Lot Number06836081
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date04/23/2019
05/23/2019
09/03/2019
10/11/2019
05/07/2021
07/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight109